Alert archive / Illinois / Tornado Warnings in 2000

Tornado Warning 27, NWS Paducah, KY

May 23, 2000Massac County, Pope County, Illinois; Livingston County, Kentucky

NWS Paducah, KY issued this tornado warning at May 23, 2000, 10:31 PM CDT for Massac County, Pope County, Illinois; Livingston County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 23, 2000, 10:31 PM CDT (03:31 UTC)
Expired
May 23, 2000, 11:00 PM CDT
In force
29 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Massac County, IL, Pope County, IL, Livingston County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 7:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1386 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WFUS53 KPAH 240333
TORPAH
ILC127-151-KYC139-240400-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1031 PM CDT TUE MAY 23 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  MASSAC COUNTY IN SOUTHERN ILLINOIS
  POPE COUNTY IN SOUTHERN ILLINOIS
  LIVINGSTON COUNTY IN WESTERN KENTUCKY

* UNTIL 1100 PM CDT

* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 10 MILES NORTHWEST OF HAMLETSBURG...OR ABOUT 11 MILES
  NORTHEAST OF METROPOLIS...MOVING EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE...
  4 MILES NORTH OF SMITHLAND AT 1045 PM CDT

TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS

STORM SPOTTERS REPORTED A FUNNEL CLOUD WITH THIS STORM.

LAT...LON 3738 8864 3720 8871 3708 8832 3724 8825

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 23, 2:00 PM CDT, 8 hours 31 minutes earlier.

Area forecast discussion, May 23, 2:00 PM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE MAY 23 2000

PRIMARY FORECAST CHALLENGE IS TIMING POPS WITH MOVEMENT/PLACEMENT OF
WEAK SURFACE TROF(S). LATEST SURFACE ANALYSIS SHOWS WEAK TROF THAT
HELPED FOCUS AM CONVECTION HAS SCOOTED EAST INTO CNTL KY...AND TAKEN
MOST CONVECTION W/IT. WEAK TROF/COLD FRONT STRETCHES FROM NRN IN
INTO CNTL MO...POISED TO ENTER FA LATE TODAY/EARLY TONIGHT AS NEXT
NW FLOW PERTURBATION DROPS SE OUT OF IL.

NEW MODEL RUNS SUGGEST DROPPING WAVE/WEAK FRONT WL ENCOUNTER
SUFFICIENTLY UNSTABLE ENVIRONMENT OVER PAH FA BY 00Z WED. DEW POINT
POOLING OF 70F PLUS NOTED FM NE AR-SEMO-SW IL...WHERE FRONT IS
SAGGING SOUTH TOWARD. 12Z UA ANALYSIS REVEALS NOSE OF 130KT H3 JET
IN DIFLUENT NW FLOW ALOFT PROGGED TO INTERACT W/NE PTNS FA BY
TONIGHT. ONLY INHIBITING FACTOR IS BEST MEAN RH IS CONCENTRATED EAST
OF FA...THOUGH BOTH ETA/NGM BACK-BUILD IT AND POOL IT ALONG/AHEAD OF
WEAK FRONTAL BOUNDARY TONIGHT. LATEST SPC HAS ENTIRE FA IN SLGT RISK
SVR TONIGHT. BELIEVE CONVECTION WL REMAIN SCATTERED WITH HIGHER MEAN
RH EAST...THUS WL RETAIN CHC CATEGORY POPS ENTIRE FA THRU TONIGHT.
WL MAINTAIN CLOSE MONITOR THRU PRESS TIME FOR ANY LAST MINUTE
ADJUSTMENTS.

AFT 24 HOURS IS WHERE MODELS DIVERGE SOMEWHAT. WHILE ENVIRONMENT
REMAINS UNSTABLE WED...LOW LAYER CONVERGENCE DIMINISHES AS SURFACE
FRONT IS DRAGGED EAST. WL THEREFORE BLEED TONIGHT POPS INTO EARLY
WED FAR SRN/ERN PTNS FA...WHERE SPC DAY2 CONTINUES SLGT RISK. WL GO
AHEAD AND DROP POPS OUT NORTH WHERE LOW LAYER WLYS TAKE OVER. ETA
TRIES TO STALL BOUNDARY JUST TO SOUTH AND THEN RETURN IT NORTHWARD
THRU OUR AREA LATE WED NIGHT INTO THU...WHILE NGM IS A LITTLE MORE
AGGRESSIVE W/SOUTHWARD PUSH BUT NONETHELESS HINTS AT A SIMILAR RETURN
NWARD FOR THU. AVN DIFFERS GREATLY FIRST 36 HOURS...BUT BEGINS TO
PICK UP ON ETA/NGM SUGGESTION OF RETURNING BOUNDARY POST 48 HOURS.
AM THUS INCLINED TO TWEEK THU/FRI PTNS FORECAST FOR EARLIER
INTRO/DEPARTURE OF POPS...MORE IN TUNE W/ETA.

TEMPS HAVE RUN BETWEEN FWC/FAN GUIDANCE LAST 24 HOURS. WL GENERALLY
FOLLOW THEIR NOS AS 12Z RUN IS NOT TOO DISSIMILAR.

.PAH...NONE.
DH

In the hours before

Local storm report, May 23, 9:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
943 PM CDT TUE MAY 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0919 AM    BROWNS VALLEY             KY   1.00 INCH HAIL
05/23/00   DAVIESS

0910 AM    BROWNS VALLEY             KY   1.75 INCH HAIL
05/23/00   DAVIESS

0933 AM    CHRISNEY                  IN   .88 INCH HAIL
05/23/00   SPENCER

0938 AM    CUNNINGHAM                KY   1.00 INCH HAIL
05/23/00   CARLISLE

0939 AM    GRANDVIEW                 IN   .75 INCH HAIL
05/23/00   SPENCER

0950 AM    MELBER                    KY   .75 INCH HAIL
05/23/00   GRAVES

0630 PM    BEAVER DAM                MO   .75 INCH HAIL
05/22/00   RIPLEY

0517 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0540 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0613 PM    1 W BENTON                KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO THE
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0618 PM    BENTON                    KY   1.50 INCH HAIL
05/23/00   MARSHALL

0633 PM    HARDIN                    KY   .75 INCH HAIL
05/23/00   MARSHALL

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0633 PM    2 S HARDIN                KY   TORNADO
05/23/00   CALLOWAY                       SEVERAL BRIEF TOUCHDOWNS.
                                          TREES DOWN ON MOBILE HOME.
                                          NUMEROUS TREES DOWN

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0705 PM    5 W HAMLIN                KY   TORNADO
05/23/00   CALLOWAY                       TORNADO IN PROGRESS MOVING
                                          SOUTH.

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0718 PM    GLENALLEN                 MO   .88 INCH HAIL
05/23/00   BOLLINGER

0737 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0732 PM    EVANSVILLE                IN   .75 INCH HAIL
05/23/00   VANDERBURGH                    ESTIMATED 60 TO 70 MPH
                                          WIND.

0741 PM    LEOPOLD                   MO   2.75 INCH HAIL
05/23/00   BOLLINGER

0753 PM    3 S MARBLE HILL           MO   TORNADO
05/23/00   BOLLINGER                      NUMEROUS TOUCHDOWNS.
                                          REPORTED BY SPOTTER.

0633 PM    ALMO HEIGHTS              KY   TORNADO
05/23/00   CALLOWAY                       TREES ON SEVERAL HOUSES.
                                          30 TREES OR MORE DOWN AND
                                          POWER IS OUT.

0824 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0822 PM    ORAN                      MO   1.75 INCH HAIL
05/23/00   SCOTT

0828 PM    SE ORAN                   MO   TORNADO
05/23/00   SCOTT                          FUNNEL CLOUD EXTENDING
                                          MORE THAN HALF WAY TO
                                          GROUND.

0834 PM    MORLEY                    MO   .75 INCH HAIL
05/23/00   SCOTT

0745 PM    MARBLE HILL               MO   1.00 INCH HAIL
05/23/00   BOLLINGER

0844 PM    EVANSVILLE                IN   FLOOD
05/23/00   VANDERBURGH                    STANDING WATER AND WATER
                                          OVERFLOWING STORM SEWERS.

0847 PM    ARBOR                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0635 PM    HARDIN                    KY   TORNADO
05/23/00   MARSHALL                       6 UTILITY POLES PULLED OUT
                                          OF THE GROUND. NUMEROUS
                                          TREES UPROOTED AND LAYING
                                          IN ALL DIRECTIONS.

0857 PM    CHARLESTON                MO   .75 INCH HAIL
05/23/00   MISSISSIPPI

0904 PM    BLODGETT                  MO   TORNADO
05/23/00   SCOTT                          TORNADO IN PROGRESS MOVING
                                          SE.

0905 PM    CHARLESTON                MO   1.00 INCH HAIL
05/23/00   MISSISSIPPI

0915 PM    MORELY                    MO   1.25 INCH HAIL
05/23/00   SCOTT

0857 PM    CHAFFEE                   MO   1.50 INCH HAIL
05/23/00   SCOTT

0925 PM    BENTON                    MO   2.75 INCH HAIL
05/23/00   SCOTT

0926 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0849 PM    DELTA                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0933 PM    1 S BENTON                MO   2.75 INCH HAIL
05/23/00   SCOTT

0937 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0940 PM    GOREVILLE                 IL   .75 INCH HAIL
05/23/00   JOHNSON

DAB
Local storm report, May 23, 9:46 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
946 PM CDT TUE MAY 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    5 SE DIEHLSTADT           MO   2.75 INCH HAIL
05/23/00   MISSISSIPPI

KH
Local storm report, May 23, 9:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
954 PM CDT TUE MAY 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0919 AM    BROWNS VALLEY             KY   1.00 INCH HAIL
05/23/00   DAVIESS

0910 AM    BROWNS VALLEY             KY   1.75 INCH HAIL
05/23/00   DAVIESS

0933 AM    CHRISNEY                  IN   .88 INCH HAIL
05/23/00   SPENCER

0938 AM    CUNNINGHAM                KY   1.00 INCH HAIL
05/23/00   CARLISLE

0939 AM    GRANDVIEW                 IN   .75 INCH HAIL
05/23/00   SPENCER

0950 AM    MELBER                    KY   .75 INCH HAIL
05/23/00   GRAVES

0630 PM    BEAVER DAM                MO   .75 INCH HAIL
05/22/00   RIPLEY

0517 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0540 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0613 PM    1 W BENTON                KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO THE
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0618 PM    BENTON                    KY   1.50 INCH HAIL
05/23/00   MARSHALL

0633 PM    HARDIN                    KY   .75 INCH HAIL
05/23/00   MARSHALL

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0633 PM    2 S HARDIN                KY   TORNADO
05/23/00   CALLOWAY                       SEVERAL BRIEF TOUCHDOWNS.
                                          TREES DOWN ON MOBILE HOME.
                                          NUMEROUS TREES DOWN

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0705 PM    5 W HAMLIN                KY   TORNADO
05/23/00   CALLOWAY                       TORNADO IN PROGRESS MOVING
                                          SOUTH.

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0718 PM    GLENALLEN                 MO   .88 INCH HAIL
05/23/00   BOLLINGER

0737 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0732 PM    EVANSVILLE                IN   .75 INCH HAIL
05/23/00   VANDERBURGH                    ESTIMATED 60 TO 70 MPH
                                          WIND.

0741 PM    LEOPOLD                   MO   2.75 INCH HAIL
05/23/00   BOLLINGER

0753 PM    3 S MARBLE HILL           MO   TORNADO
05/23/00   BOLLINGER                      NUMEROUS TOUCHDOWNS.
                                          REPORTED BY SPOTTER.

0633 PM    ALMO HEIGHTS              KY   TORNADO
05/23/00   CALLOWAY                       TREES ON SEVERAL HOUSES.
                                          30 TREES OR MORE DOWN AND
                                          POWER IS OUT.

0824 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0822 PM    ORAN                      MO   1.75 INCH HAIL
05/23/00   SCOTT

0828 PM    SE ORAN                   MO   TORNADO
05/23/00   SCOTT                          FUNNEL CLOUD EXTENDING
                                          MORE THAN HALF WAY TO
                                          GROUND.

0834 PM    MORLEY                    MO   .75 INCH HAIL
05/23/00   SCOTT

0745 PM    MARBLE HILL               MO   1.00 INCH HAIL
05/23/00   BOLLINGER

0844 PM    EVANSVILLE                IN   FLOOD
05/23/00   VANDERBURGH                    STANDING WATER AND WATER
                                          OVERFLOWING STORM SEWERS.

0847 PM    ARBOR                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0635 PM    HARDIN                    KY   TORNADO
05/23/00   MARSHALL                       6 UTILITY POLES PULLED OUT
                                          OF THE GROUND. NUMEROUS
                                          TREES UPROOTED AND LAYING
                                          IN ALL DIRECTIONS.

0857 PM    CHARLESTON                MO   .75 INCH HAIL
05/23/00   MISSISSIPPI

0904 PM    BLODGETT                  MO   TORNADO
05/23/00   SCOTT                          TORNADO IN PROGRESS MOVING
                                          SE.

0905 PM    CHARLESTON                MO   1.00 INCH HAIL
05/23/00   MISSISSIPPI

0915 PM    MORELY                    MO   1.25 INCH HAIL
05/23/00   SCOTT

0857 PM    CHAFFEE                   MO   1.50 INCH HAIL
05/23/00   SCOTT

0925 PM    BENTON                    MO   2.75 INCH HAIL
05/23/00   SCOTT

0926 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0849 PM    DELTA                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0933 PM    1 S BENTON                MO   2.75 INCH HAIL
05/23/00   SCOTT

0937 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0940 PM    GOREVILLE                 IL   .75 INCH HAIL
05/23/00   JOHNSON

0940 PM    5 SE DIEHLSTADT           MO   2.75 INCH HAIL
05/23/00   MISSISSIPPI

0953 PM    BUNCOMBE                  IL   1.00 INCH HAIL
05/23/00   JOHNSON

KH
Local storm report, May 23, 9:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
958 PM CDT TUE MAY 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    5 SE DIEHLSTADT           MO   2.75 INCH HAIL
05/23/00   MISSISSIPPI

KH
Local storm report, May 23, 10:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1003 PM CDT TUE MAY 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0919 AM    BROWNS VALLEY             KY   1.00 INCH HAIL
05/23/00   DAVIESS

0910 AM    BROWNS VALLEY             KY   1.75 INCH HAIL
05/23/00   DAVIESS

0933 AM    CHRISNEY                  IN   .88 INCH HAIL
05/23/00   SPENCER

0938 AM    CUNNINGHAM                KY   1.00 INCH HAIL
05/23/00   CARLISLE

0939 AM    GRANDVIEW                 IN   .75 INCH HAIL
05/23/00   SPENCER

0950 AM    MELBER                    KY   .75 INCH HAIL
05/23/00   GRAVES

0630 PM    BEAVER DAM                MO   .75 INCH HAIL
05/22/00   RIPLEY

0517 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0540 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0613 PM    1 W BENTON                KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO THE
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0618 PM    BENTON                    KY   1.50 INCH HAIL
05/23/00   MARSHALL

0633 PM    HARDIN                    KY   .75 INCH HAIL
05/23/00   MARSHALL

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0633 PM    2 S HARDIN                KY   TORNADO
05/23/00   CALLOWAY                       SEVERAL BRIEF TOUCHDOWNS.
                                          TREES DOWN ON MOBILE HOME.
                                          NUMEROUS TREES DOWN

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0705 PM    5 W HAMLIN                KY   TORNADO
05/23/00   CALLOWAY                       TORNADO IN PROGRESS MOVING
                                          SOUTH.

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0718 PM    GLENALLEN                 MO   .88 INCH HAIL
05/23/00   BOLLINGER

0737 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0732 PM    EVANSVILLE                IN   .75 INCH HAIL
05/23/00   VANDERBURGH                    ESTIMATED 60 TO 70 MPH
                                          WIND.

0741 PM    LEOPOLD                   MO   2.75 INCH HAIL
05/23/00   BOLLINGER

0753 PM    3 S MARBLE HILL           MO   TORNADO
05/23/00   BOLLINGER                      NUMEROUS TOUCHDOWNS.
                                          REPORTED BY SPOTTER.

0633 PM    ALMO HEIGHTS              KY   TORNADO
05/23/00   CALLOWAY                       TREES ON SEVERAL HOUSES.
                                          30 TREES OR MORE DOWN AND
                                          POWER IS OUT.

0824 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0822 PM    ORAN                      MO   1.75 INCH HAIL
05/23/00   SCOTT

0828 PM    SE ORAN                   MO   TORNADO
05/23/00   SCOTT                          FUNNEL CLOUD EXTENDING
                                          MORE THAN HALF WAY TO
                                          GROUND.

0834 PM    MORLEY                    MO   .75 INCH HAIL
05/23/00   SCOTT

0745 PM    MARBLE HILL               MO   1.00 INCH HAIL
05/23/00   BOLLINGER

0844 PM    EVANSVILLE                IN   FLOOD
05/23/00   VANDERBURGH                    STANDING WATER AND WATER
                                          OVERFLOWING STORM SEWERS.

0847 PM    ARBOR                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0635 PM    HARDIN                    KY   TORNADO
05/23/00   MARSHALL                       6 UTILITY POLES PULLED OUT
                                          OF THE GROUND. NUMEROUS
                                          TREES UPROOTED AND LAYING
                                          IN ALL DIRECTIONS.

0857 PM    CHARLESTON                MO   .75 INCH HAIL
05/23/00   MISSISSIPPI

0904 PM    BLODGETT                  MO   TORNADO
05/23/00   SCOTT                          TORNADO IN PROGRESS MOVING
                                          SE.

0905 PM    CHARLESTON                MO   1.00 INCH HAIL
05/23/00   MISSISSIPPI

0915 PM    MORELY                    MO   1.25 INCH HAIL
05/23/00   SCOTT

0857 PM    CHAFFEE                   MO   1.50 INCH HAIL
05/23/00   SCOTT

0925 PM    BENTON                    MO   2.75 INCH HAIL
05/23/00   SCOTT

0926 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0849 PM    DELTA                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0933 PM    1 S BENTON                MO   2.75 INCH HAIL
05/23/00   SCOTT

0937 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0940 PM    GOREVILLE                 IL   .75 INCH HAIL
05/23/00   JOHNSON

0940 PM    5 SE DIEHLSTADT           MO   2.75 INCH HAIL
05/23/00   MISSISSIPPI

0953 PM    BUNCOMBE                  IL   1.00 INCH HAIL
05/23/00   JOHNSON

0954 PM    WEST VIENNA               IL   1.75 INCH HAIL
05/23/00   JOHNSON

1001 PM    VIENNA                    IL   2.75 INCH HAIL
05/23/00   JOHNSON

RSU
Local storm report, May 23, 10:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT TUE MAY 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0919 AM    BROWNS VALLEY             KY   1.00 INCH HAIL
05/23/00   DAVIESS

0910 AM    BROWNS VALLEY             KY   1.75 INCH HAIL
05/23/00   DAVIESS

0933 AM    CHRISNEY                  IN   .88 INCH HAIL
05/23/00   SPENCER

0938 AM    CUNNINGHAM                KY   1.00 INCH HAIL
05/23/00   CARLISLE

0939 AM    GRANDVIEW                 IN   .75 INCH HAIL
05/23/00   SPENCER

0950 AM    MELBER                    KY   .75 INCH HAIL
05/23/00   GRAVES

0630 PM    BEAVER DAM                MO   .75 INCH HAIL
05/22/00   RIPLEY

0517 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0540 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0613 PM    1 W BENTON                KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO THE
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL                       FUNNEL CLOUD EXTENDED MORE
                                          THAN HALF WAY DOWN TO
                                          GROUND. REPORTED BY
                                          NUMEROUS SPOTTERS.

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    BENTON                    KY   TORNADO
05/23/00   MARSHALL

0618 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0618 PM    BENTON                    KY   1.50 INCH HAIL
05/23/00   MARSHALL

0633 PM    HARDIN                    KY   .75 INCH HAIL
05/23/00   MARSHALL

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0633 PM    2 S HARDIN                KY   TORNADO
05/23/00   CALLOWAY                       SEVERAL BRIEF TOUCHDOWNS.
                                          TREES DOWN ON MOBILE HOME.
                                          NUMEROUS TREES DOWN

0615 PM    SYMSONIA                  KY   1.50 INCH HAIL
05/23/00   GRAVES

0705 PM    5 W HAMLIN                KY   TORNADO
05/23/00   CALLOWAY                       TORNADO IN PROGRESS MOVING
                                          SOUTH.

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0721 PM    HOPKINSVILLE              KY   .75 INCH HAIL
05/23/00   CHRISTIAN

0718 PM    GLENALLEN                 MO   .88 INCH HAIL
05/23/00   BOLLINGER

0737 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0732 PM    EVANSVILLE                IN   .75 INCH HAIL
05/23/00   VANDERBURGH                    ESTIMATED 60 TO 70 MPH
                                          WIND.

0741 PM    LEOPOLD                   MO   2.75 INCH HAIL
05/23/00   BOLLINGER

0753 PM    3 S MARBLE HILL           MO   TORNADO
05/23/00   BOLLINGER                      NUMEROUS TOUCHDOWNS.
                                          REPORTED BY SPOTTER.

0633 PM    ALMO HEIGHTS              KY   TORNADO
05/23/00   CALLOWAY                       TREES ON SEVERAL HOUSES.
                                          30 TREES OR MORE DOWN AND
                                          POWER IS OUT.

0824 PM    MARBLE HILL               MO   1.75 INCH HAIL
05/23/00   BOLLINGER

0822 PM    ORAN                      MO   1.75 INCH HAIL
05/23/00   SCOTT

0828 PM    SE ORAN                   MO   TORNADO
05/23/00   SCOTT                          FUNNEL CLOUD EXTENDING
                                          MORE THAN HALF WAY TO
                                          GROUND.

0834 PM    MORLEY                    MO   .75 INCH HAIL
05/23/00   SCOTT

0745 PM    MARBLE HILL               MO   1.00 INCH HAIL
05/23/00   BOLLINGER

0844 PM    EVANSVILLE                IN   FLOOD
05/23/00   VANDERBURGH                    STANDING WATER AND WATER
                                          OVERFLOWING STORM SEWERS.

0847 PM    ARBOR                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0635 PM    HARDIN                    KY   TORNADO
05/23/00   MARSHALL                       6 UTILITY POLES PULLED OUT
                                          OF THE GROUND. NUMEROUS
                                          TREES UPROOTED AND LAYING
                                          IN ALL DIRECTIONS.

0857 PM    CHARLESTON                MO   .75 INCH HAIL
05/23/00   MISSISSIPPI

0904 PM    BLODGETT                  MO   TORNADO
05/23/00   SCOTT                          TORNADO IN PROGRESS MOVING
                                          SE.

0905 PM    CHARLESTON                MO   1.00 INCH HAIL
05/23/00   MISSISSIPPI

0915 PM    MORELY                    MO   1.25 INCH HAIL
05/23/00   SCOTT

0857 PM    CHAFFEE                   MO   1.50 INCH HAIL
05/23/00   SCOTT

0925 PM    BENTON                    MO   2.75 INCH HAIL
05/23/00   SCOTT

0926 PM    BENTON                    MO   1.75 INCH HAIL
05/23/00   SCOTT

0849 PM    DELTA                     MO   1.75 INCH HAIL
05/23/00   CAPE GIRARDEAU

0933 PM    1 S BENTON                MO   2.75 INCH HAIL
05/23/00   SCOTT

0937 PM    LUSK                      MO   1.00 INCH HAIL
05/23/00   SCOTT

0940 PM    GOREVILLE                 IL   .75 INCH HAIL
05/23/00   JOHNSON

0940 PM    5 SE DIEHLSTADT           MO   2.75 INCH HAIL
05/23/00   MISSISSIPPI

0953 PM    BUNCOMBE                  IL   1.00 INCH HAIL
05/23/00   JOHNSON

0954 PM    WEST VIENNA               IL   1.75 INCH HAIL
05/23/00   JOHNSON

1001 PM    VIENNA                    IL   2.75 INCH HAIL
05/23/00   JOHNSON

1012 PM    GORHAM                    IL   1.00 INCH HAIL
05/23/00   JACKSON

RSU

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:32 PM CDTSevere Thunderstorm WarningPAHJohnson, Union43 min
May 23, 10:00 PM CDTSevere Thunderstorm WarningPAHHardin, Pope30 min
May 23, 10:01 PM CDTSevere Thunderstorm WarningPAHJackson59 min
May 23, 10:10 PM CDTSevere Thunderstorm WarningPAHMassac50 min
May 23, 10:15 PM CDTSevere Thunderstorm WarningPAHUnion75 min
May 23, 10:17 PM CDTTornado WarningPAHMassac28 min
May 23, 10:48 PM CDTSevere Thunderstorm WarningPAHPulaski72 min
May 23, 10:57 PM CDTTornado WarningPAHUnion33 min
May 23, 11:27 PM CDTSevere Thunderstorm WarningPAHUnion48 min
May 23, 11:48 PM CDTSevere Thunderstorm WarningPAHPulaski42 min
May 24, 12:21 AM CDTSevere Thunderstorm WarningPAHUnion39 min
May 23, 7:00 PM CDTTornado WarningPAHCalloway30 min
May 23, 7:32 PM CDTSevere Thunderstorm WarningPAHTodd58 min
May 23, 7:43 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson47 min
May 23, 10:52 PM CDTSevere Thunderstorm WarningPAHUnion38 min
May 23, 11:03 PM CDTSevere Thunderstorm WarningPAHWebster42 min
May 23, 11:22 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken83 min
May 23, 11:24 PM CDTSevere Thunderstorm WarningPAHHopkins, McLean51 min
May 24, 5:43 PM CDTSevere Thunderstorm WarningPAHMcLean, Muhlenberg47 min
May 24, 5:55 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg50 min
May 24, 6:43 PM CDTSevere Thunderstorm WarningPAHTodd47 min

Nearby

Tornado Warnings in Illinois, 2000Tornado Warnings in Kentucky, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.